Skip to Content

Are there withdrawl symptoms from stopping Neurontin?

Question is Closed
Report Favorite

Answers (2)

30 Oct 2011

I'm not sure, anjeegyrl. I would be worried about seizures if you don't taper off. i take lyrica which is not as strong and my doc warned me about siezures and fever. Can you get with your doc and talk about tapering off?
Best of luck... i know it has some nasty side effects.

Votes: +0
anjeegyrl 31 Oct 2011

I've been off it a week now I think. No seizures that i know of, but extremely restless and anxious, but like I said in an earlier post i could be experiencing this crap from stopping seroquel too. I was taking adderall to help boost my energy and awakeness as I suffer from severe depression and lack of motivation. I was put on seroquel in the hospital. I can't afford adderall anymore and was beginning to build a tolerance to it anyway. I was just a depressed zombie and my regular psych took me off the seroquel, uped my cymbalta and gave me a script to try ritalin in exchange for the adderall to see if it would help boost my energy. It made me feel like i was in a fog and didn't help with the energy so after two days I quit that. Sigh... I just want to be able to sleep and not feel so anxious, and would like some relief from my chronic pain- fibromyalgia, endometriosis, and pcos. Not to mention I have borderline personality disorder.


heartsgrace 31 Oct 2011

Yours is a complicated history, like mine. With all the meds for serious conditions, do you qualify for any state assistance or private charity assistance? I am disabled so I get Medicare part D + Medicaid. The copays can still cost a lot $32-40 per month if i fill every thing.

Withdrawal from both a neuroleptic, like neurontin and a psych med can make you feel pretty bad for sure. see if you can get some help to get back on the neurontin, or see if lyrica works for you. It doesn't completely relieve the fibro pain but makes it bearable. iI'm not clear on your exp. with seroquel, but I developed liver toxicity pretty soon after starting it and had to stop it abruptly

I hope some of this is helpful. Best to you,

30 Oct 2011

Hey anjeegyrl,

Yes, there can be. It is best to taper off the neurontin over a couple weeks time so to avoid any adverse symptoms of stopping the medication.

The prescribing literature points out the following:

If Neurontin dose is reduced, discontinued or substituted with an alternative medication, this should be done gradually over a minimum of 1 week (a longer period may be needed at the discretion of the prescriber).

Best to discuss with the doctor the avenue to take,


Votes: +0
anjeegyrl 30 Oct 2011

Do you know what the symptoms would be? Unfortunately I already stopped taking it as I ran out and didn't have any money to get another script filled. I feel terrible, but there could be other factors making me feel so bad, so I was just wondering about this one in particular at the moment. Thanks for your help.

anjeegyrl 30 Oct 2011

I have so many things going on medication wise, so Id like to explain in further detail when I have the chance. Just getting on here to ask for help is overwhelming right now.

LaurieShay 30 Oct 2011

Hey anjeegyrl,

Stopping neurontin abruptly can cause symptoms such as increased anxiety, insomnia, nausea, and pain. If you are taking for a seizure disorder, you may have a relapse of seizures. Here to help anyway I can, please keep posting.


anjeegyrl 31 Oct 2011

I was taking it mostly for fibromyalgia pain, no seizures. I was also taking Seroquel which i stopped so I could be feeling like crap because of that. I am experiencing a lot of restlessness in my legs, and insomnia. The seroquel put me right out, but I was eating and gaining weight and felt like i was going to end up with diabetes. My psych had me stop the seroquel, but i am just taking cymbalta now and am a huge ball of anxiety, restless, and in pain- mostly leg discomfort right now, and horrible headaches.

LaurieShay 31 Oct 2011

Both Neurontin and Seroquel should be tapered off rather than stopped abruptly. The restlessness, insomnia and headache could be from either one or both really. Gonna have to give it time, you should begin to feel better within the week.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Has anyone ever tried Neurontin for Fibromyalgia pain?

Nothing has helped me for over 30 years now. My doc just prescribed neurontin for the pain. I'm wondering if anyone tried this.

185 answers 24 Aug 2009

HELP! Ativan Withdrawl Question!?

I was taking ativan for 18 days on an extremely low dose. I took 0.5mg once a day as needed, so I wasn't on any particular schedule. In the past ...

1 answer 12 Dec 2011

Will Neurontin help with Fibromyalgia?

I was prescribed Neurontin instead of Lyrica because I also take Paxil, I also take Hyrodiuril for swelling, and Cyclobenzpr [generic for Flexaril ...

5 answers 16 Jul 2012

Does neurontin cause withdrawal symptoms?

Im using it for fibro and to ease the withdrawls of xanax.When i get off the xanax will i have w/d when i stop neurontin.if so how do you stop this ...

6 answers 3 Sep 2012

Fibromyalgia - is neurontin used for fibromialga and does it make you stay awake and is it dangerous

I have fibromialga and hurt really bad , i am on 75mg lyrica 4 times a day , but in the evening i hurt all over from my neck to my behind , and a ...

4 answers 20 Jun 2014